Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Oxandrin / HGH / Hep C
Jun 17, 2003

I have HIV and Hep C, yet went on the year long treatment with IFN and Ribaviran and maintain an undetectible VL (<135) approx. 14 months after stopping. I am currently on Sustiva and Combivir. Additionally, I have Aetna private ins. I have two unrelated questions. First, is there any chance I can get my ins. to pay for HGH for my buffalo hump that is now causing pain in my neck an shoulder ? Second question, is Oxandrin safe for my liver at 20 mg. per day ? My ALT and AST average around 72 and 70, respectively. Thank you, in advance, for your help.

Response from Dr. Moyle

Your doctor is the best one to advise on access to HGH. While it is known to help buffalo hump at least transiently it is not approved for this indication. Detail on access to HGH can be found at http://www.aidswasting.com/aids/ssdp_patients.html

Oxandrin and other anabolics may disturb liver function and are rarely associated with cirrhosis of the liver. You've worked hard to treat your Hep C and protect your liver from scarring. Why take a drug which could make that happen?

I hope that helps

Best

Graeme


Previous
HGh to help wasting from the state?
Next
HIV wasting or anxiety

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement